Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

fibro and Sciatica pain

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:30 AM in Fibromyalgia
I HAVE HAD Sciatica for years and it doesn't seem to get any better, but now I have Fibromyalgia and can't take the drug that is given to me, which is Lyrica and it helps alot but it makes me so sleepy.. I was taking 50mg once a day now up to 75mg 2x a day and I can't stay awake.. Is there any other thing or drug I can take for the pain? Any suggestions would be more help to me than you can imagine.. Thank you


  • Hi Cara,

    Sorry to hear about your sciatica. I had that for a couple of years. It was eventually corrected by a Physical Therapist. I couldn't tell you want he did but it worked for me. I've never had that pain return. You might want to try PT. About drugs making you sleepy. I get that side effect often and I've found that if I very very slowly increase my dose from as little as I can take up to the dose I'm aiming for over a few week period my body adjusts
    much better.

    Hope you feel better soon
  • Have you tried neurontin (sp?)? I've seen many others use this as they had problems with lyrica.
  • my doc put me on anitripalene for the pain and it to made me tired so he switched me to nortripylene which is suppose to not make me as tired as i build a tolerance up. i was on 25mg and was suppose to get up to 125mg. well i ran out of money and no insurance so i just sit in pain right now till Wisc. gets their new insurance plan working.
    Well i finally got my insurance so i have started back on the nortripylene only taking one pill at night time to start at bedtime as it does make me tired and i have no problem in that area since all i do is sleep.
  • type drugs will make you sleepy because they alter your brain most of these drugs are for epileptics .where do you live ? if you are in Canada you can get medical grade cannabis ..i am told this has the same profile as the gaba range of drugs but with out the side effects Pi am sure that even medical grade cannabis have side effects} i think its called sativex or sativax not too sure on the name but you spry it under your tongue.maybe you could give it a go?{gabapentin {neurontin}pregabalin{lyrica} are the gaba drugs ..there are others but they all tend to do the same thing
  • There's a new med out now that my new Pain Dr told me about-he plans to put me on it once I have insurance again. It's called Savella. I think it's similar to Lyrica but also reuptakes (increases) the natural norepinephrine in the brain, not just the serotonin. I could be wrong (it's been known to happen-a LOT!) but I think that's what he said. You could google "Savella", or look it up on rxlist website and see what you can find about it, then print it off & take it with you to your next appt if you think you'd like to try it.

    The others are right, they all pretty much make you tired at first, but once you're on them awhile that should go away. Definitely talk to your Dr about it if the drowsiness is a problem for you. (Personally I would welcome any med that made me drowsy so that I could sleep! I started on Ambien last Wed and it doesnt help me sleep at all, even at the 10mg dosage that USED to knock me out last time I was on it!)

    Anyhow, good luck finding a new med that's right for you. I hope you'll keep us posted on what you find that helps! =)
  • Lyrica and Neurotin both have multiple side effects, however, if the benefits outweigh the side effects I would continue as your body does adjust to these meds.

    Fibromyalgia (FMS) alone is bad enough to have to live with, but when you add something like Sciatica or back pain it really does seem to intensify the pain of FMS.

    Keep taking the med, for those that can take this med it does seem to help. For those of us who can't take the med (myself included) can get a little relief from Celebrex and or NSAIDS that you can tolerate.

    For me Celebrex is a life saver.

Sign In or Register to comment.